Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 158, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 24, 2005, 11:29 PM MDT for Cherry County, Grant County, Sheridan County, Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2005, 11:29 PM MDT (05:29 UTC)
- Expired
- May 25, 2005, 12:36 AM MDT
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Cherry County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 117 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1359 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 250529
SVRLBF
NEC031-075-161-250630-
/O.NEW.KLBF.SV.W.0158.050525T0529Z-050525T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1129 PM MDT TUE MAY 24 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GRANT COUNTY IN WEST CENTRAL NEBRASKA
SOUTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA
SOUTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 1230 AM MDT
* AT 1127 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES WEST OF ASHBY
TO 16 MILES NORTHWEST OF ASHBY TO 33 MILES NORTHWEST OF ASHBY
MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ASHBY BY 1145 PM MDT
HYANNIS BY 1155 PM MDT
WHITMAN BY 1205 AM MDT
LAT...LON 4217 10243 4228 10233 4258 10248 4243 10104
4211 10143 4177 10149
$$
SPRINGER2 follow-up statements
000
WWUS53 KLBF 250556
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1255 AM CDT WED MAY 25 2005
NEC161-250605-
/O.CAN.KLBF.SV.W.0158.000000T0000Z-050525T0630Z/
SHERIDAN NE-
1155 PM MDT TUE MAY 24 2005
...THE SEVERE THUNDERSTORM WARNING FOR SHERIDAN COUNTY IS
CANCELLED...
LAT...LON 4203 10203 4222 10197 4247 10206 4243 10104
4211 10143 4177 10150
$$
NEC031-075-250630-
/O.CON.KLBF.SV.W.0158.000000T0000Z-050525T0630Z/
GRANT NE-CHERRY NE-
1155 PM MDT TUE MAY 24 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 AM MDT FOR
SOUTHWESTERN CHERRY AND NORTHERN GRANT COUNTIES...
AT 1152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ASHBY TO 12 MILES NORTHEAST
OF ASHBY TO 23 MILES NORTH OF ASHBY MOVING NORTHWEST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HYANNIS BY 1215 AM MDT
LAT...LON 4203 10203 4222 10197 4247 10206 4243 10104
4211 10143 4177 10150
$$
SPRINGER000
WWUS53 KLBF 250636
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
134 AM CDT WED MAY 25 2005
NEC031-075-250644-
/O.EXP.KLBF.SV.W.0158.000000T0000Z-050525T0630Z/
GRANT NE-CHERRY NE-
1234 AM MDT WED MAY 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHERRY AND
NORTHERN GRANT COUNTIES EXPIRES AT 1230 AM MDT...
THE STORM IS OVER NORTHEAST GRANT COUNTY WHERE THE SEVERE
THUNDERSTORM WARNING HAS BEEN REISSUED. OTHER PARTS OF GRANT COUNTY
ARE CLEAR OF THE STORM. ALL OF SOUTHWEST CHERRY COUNTY HAS BEEN
CLEARED OF THE WARNING.
LAT...LON 4203 10203 4222 10197 4247 10206 4243 10104
4211 10143 4177 10150
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:37 PM MDT, 8 hours 52 minutes earlier.
Area forecast discussion, May 24, 2:37 PM MDT, 8 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT TUE MAY 24 2005 .DISCUSSION... MODELS IN FAIR AGREEMENT IN THE NEAR TERM. WILL USE A BLEND FOR FORECAST. MAIN CONCERN IS SEVERE WX THIS EVENING. BEST DYNAMICS OVER SOUTHWEST ZONES...CAPES 3500 J/KG SB LIS -8 TO -10 LITTLE TO NO CINH. NOT MUCH SHEAR AT THE MOMENT. MC COOK PROFILER NOT PROMISING FOR SHEAR. STORM MOTION NEGLIGIBLE IN SOUNDING. IR HAS WAVE MOVING IN FROM WEST VCTY CYS. SURFACE BOUNDARY BECOMING MORE DIFFUSE WITH DAYTIME HEATING BUT WITH IR AND SURFACE OBS LIES SOMEWHERE FROM KONL-KMCK-KAKO. SHOULD SEE RAPID DEVELOPMENT OVER SOUTHWEST LATE THIS AFTERNOON EARLY EVENING AS WAVE APPROACHES FROM WEST. HAVE GONE LIKELY SOUTHWEST EARLY ON THEN SHIFT NORTH AS COLD FRONT SURGES SOUTH OVERNIGHT. STEERING WINDS LIGHT AND PWS UP AROUND 130% OF NORMAL. HAVE GONE WITH A BLEND FOR WEDNESDAY AS GFS NOT IN A HURRY TO MOVE FRONT OUT. TEMPERATURES CUT BACK ON WED AND THURSDAY WITH COOLER AIR MOVING IN. EXTENDED FORECAST FRIDAY THROUGH TUESDAY BROAD TROUGH AT H5 JUST NORTH OF WINNIPEG CONTINUES TO INFLUENCE CENTRAL AND NORTHERN PLAINS WEATHER PATTERN. SURFACE HIGH PRESSURE OVER FORECAST AREA ON FRIDAY WITH SLIGHTLY BELOW NORMAL TEMPERATURES STATIONARY BOUNDARY TO THE SOUTH INTO KS AND SURFACE HIGH PRESSURE SHOULD KEEP FORECAST AREA DRY. LEE SIDE TROUGH DEVELOPING SATURDAY IN RESPONSE TO H5 WAVE MOVING INTO PAC NORTHWEST. CHANCE FOR TSRA TO DEVELOP SATURDAY EVENING AS BOUNDARY OVER KANSAS DRIFTS NORTH AND SURFACE LOW DEVELOPS OVER NORTHEAST CO. MOISTURE LIMITED WITH CONVECTION ALONG GULF COAST. LOW DEEPENS ON SUNDAY WITH SCHC RETAINED FOR SUNDAY AND SUNDAY NIGHT. SURFACE LOW MOVES INTO SOUTHERN PLAINS SUNDAY NIGHT WITH PLACEMENT OF BOUNDARY KEY FOR CONVECTION. HAVE RETAINED SCHC THROUGH TUESDAY WITH NEAR ZONAL FLOW AND SERIES OF WEAK WAVES MOVING THROUGH THE PLAINS...WITH NEAR NORMAL TEMPERATURES FOR SEASON. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 11PM CDT NEZ006>010-024>029-036>038-057>059-069>071. && POWER
Hazardous weather outlook, May 24, 8:58 PM MDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 958 PM CDT TUE MAY 24 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-250857- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 958 PM CDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT WITH THE SURFACE BOUNDARY OUT OF THE AREA AND EVENING COOLING UNDERWAY...THE THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED FOR WESTERN AND NORTH CENTRAL NEBRASKA. A FEW THUNDERSTORMS CAN STILL BE EXPECTED THROUGH THE NIGHT .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPRINGER
In the hours before
Special weather statement, May 24, 6:43 PM MDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 743 PM CDT TUE MAY 24 2005 NEZ006>010-024>029-036>038-057>059-069>071-250400- BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-FRONTIER NE- GARFIELD NE-HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE- LINCOLN NE-LOGAN NE-LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE- THOMAS NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...BASSETT...BREWSTER... BROKEN BOW...BURWELL...CURTIS...GRANT...HAYES CENTER...IMPERIAL... MULLEN...NORTH PLATTE...ONEILL...OGALLALA...SPENCER...SPRINGVIEW... STAPLETON...TAYLOR...THEDFORD AND TRYON 743 PM CDT TUE MAY 24 2005 SEVERE THUNDERSTORM WATCH NUMBER 324 HAS BEEN CANCELLED FOR KEYA PAHA...ROCK...BROWN...BLAINE...THOMAS AND HOOKER COUNTIES IN NORTH CENTRAL NEBRASKA... AND MCPHERSON...LOGAN...LINCOLN...HAYES... CHASE...PERKINS AND KEITH COUNTIES IN SOUTHWEST NEBRASKA. THE SEVERE THUNDERSTORM WATCH WILL CONTINUE UNTIL 11 PM CDT IN BOYD...HOLT...WHEELER...GARFIELD...LOUP COUNTIES IN NORTH CENTRAL NEBRASKA...CUSTER COUNTY IN CENTRAL NEBRASKA...AND FRONTIER COUNTY IN SOUTHWEST NEBRASKA. SPRINGER
Local storm report, May 24, 7:14 PM MDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 10 SW MERNA 41.38N 99.90W
05/24/2005 0.88 INCH CUSTER NE PUBLIC
&&
13Local storm report, May 24, 8:01 PM MDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
901 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 15 S EWING 42.04N 98.34W
05/24/2005 0.88 INCH WHEELER NE PUBLIC
0345 PM HAIL 13 S EWING 42.07N 98.34W
05/24/2005 0.88 INCH WHEELER NE PUBLIC
HAIL LASTED APPROXIMATELY 10 MINUTES.
0810 PM HAIL 10 SW MERNA 41.38N 99.90W
05/24/2005 0.88 INCH CUSTER NE PUBLIC
&&
HANNONSpecial weather statement, May 24, 8:53 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 953 PM CDT TUE MAY 24 2005 NEZ006>010-024>029-036>038-057>059-069>071-250400- BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-FRONTIER NE- GARFIELD NE-HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE- LINCOLN NE-LOGAN NE-LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE- THOMAS NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...BASSETT...BREWSTER... BROKEN BOW...BURWELL...CURTIS...GRANT...HAYES CENTER...IMPERIAL... MULLEN...NORTH PLATTE...ONEILL...OGALLALA...SPENCER...SPRINGVIEW... STAPLETON...TAYLOR...THEDFORD AND TRYON 953 PM CDT TUE MAY 24 2005 SEVERE THUNDERSTORM WATCH NUMBER 324 HAS BEEN CANCELLED FOR NORTH CENTRAL AND PARTS OF CENTRAL AND SOUTHWEST NEBRASKA. IN NORTH CENTRAL NEBRASKA...BOYD...HOLT...WHEELER...GARFIELD AND LOUP COUNTIES HAVE BEEN CLEARED OF THE WATCH. IN CENTRAL NEBRASKA...CUSTER COUNTY HAS BEEN CLEARED. IN SOUTHWEST NEBRASKA...FRONTIER HAS BEEN CLEARED. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:00 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
| May 24, 10:29 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| May 25, 12:31 AM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 65 min |
| May 25, 1:34 AM MDT | Severe Thunderstorm Warning | LBF | Thomas | 12 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.